Alert archive / Georgia / River Flood Warnings in 2014

River Flood Warning 75, NWS Tallahassee, FL

May 1, 2014Decatur County, Miller County, Seminole County, Georgia

NWS Tallahassee, FL issued this river flood warning at May 1, 2014, 3:59 PM EDT for Decatur County, Miller County, Seminole County, Georgia. It took effect at May 1, 2014, 4:18 PM EDT. It was in force for 64 hr.

The area

The outline as issued.

The facts

Issued
May 1, 2014, 3:59 PM EDT (19:59 UTC)
In effect from
May 1, 2014, 4:18 PM EDT
Expired
May 4, 2014, 8:45 AM EDT
In force
64 hr
Issued by
NWS Tallahassee, FL
Area
Storm-based polygon
Flood severity
Minor

Counties Decatur County, GA, Miller County, GA, Seminole County, GA

The radar

The Tallahassee radar (KTLH), 80 km from the middle of the area, began a volume at 20:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Spring Creek near Iron City (CR 16) (IRCG1).

Action stage
12 ft
Minor stage
16 ft
Moderate stage
18 ft
Major stage
22 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02357000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

545 
WGUS42 KTAE 011959
FLWTAE
FLOOD WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
359 PM EDT THU MAY 1 2014

...THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING RIVERS IN GEORGIA... 

  SPRING CREEK NEAR IRON CITY (CR 16) AFFECTING DECATUR...MILLER AND 
  SEMINOLE COUNTIES 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ALL PERSONS WITH INTEREST ALONG THE RIVER SHOULD MONITOR THE LATEST 
FORECASTS...AND BE PREPARED TO TAKE NECESSARY PRECAUTIONS TO PROTECT 
LIFE AND PROPERTY. DO NOT DRIVE CARS THROUGH FLOODED AREAS. IF YOU 
SEE FLOOD WATERS...REMEMBER TO TURN AROUND AND DO NOT DROWN.

FOR GRAPHICAL HYDROLOGIC INFORMATION...PLEASE GO TO WEATHER.GOV AND 
CLICK ON YOUR STATE. SELECT RIVERS AND LAKES AHPS UNDER CURRENT 
CONDITIONS AND CLICK ON YOUR RIVER POINT.

&&

GAC087-201-253-021815-
/O.NEW.KTAE.FL.W.0075.140501T2018Z-140502T1815Z/
/IRCG1.1.ER.140501T2018Z.140502T0000Z.140502T1215Z.NO/
359 PM EDT THU MAY 1 2014

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A 

* FLOOD WARNING FOR 
  THE SPRING CREEK NEAR IRON CITY (CR 16).
* UNTIL FRIDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED.
* AT  3:30 PM THURSDAY THE STAGE WAS 15.9 FEET. 
* MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 16.0 FEET. 
* IMPACT...AT 16.0 FEET...SPRING CREEK BEGINS TO OVERFLOW LOW LYING 
  AREAS.

&&
   
LAT...LON 3114 8474 3115 8471 3109 8469 3082 8475 3082 8481


$$
4 follow-up statements
749 
WGUS82 KTAE 020249
FLSTAE
FLOOD STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1049 PM EDT THU MAY 1 2014

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN GEORGIA...
 
  SPRING CREEK NEAR IRON CITY (CR 16) AFFECTING DECATUR...MILLER AND 
  SEMINOLE COUNTIES 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ALL PERSONS WITH INTEREST ALONG THE RIVER SHOULD MONITOR THE LATEST 
FORECASTS...AND BE PREPARED TO TAKE NECESSARY PRECAUTIONS TO PROTECT 
LIFE AND PROPERTY. DO NOT DRIVE CARS THROUGH FLOODED AREAS. IF YOU 
SEE FLOOD WATERS...REMEMBER TO TURN AROUND AND DO NOT DROWN.

FOR GRAPHICAL HYDROLOGIC INFORMATION...PLEASE GO TO WEATHER.GOV AND 
CLICK ON YOUR STATE. SELECT RIVERS AND LAKES AHPS UNDER CURRENT 
CONDITIONS AND CLICK ON YOUR RIVER POINT.

&&

GAC087-201-253-030249-
/O.EXT.KTAE.FL.W.0075.000000T0000Z-140503T0315Z/
/IRCG1.1.ER.140501T2006Z.140502T0700Z.140502T2115Z.NO/
1049 PM EDT THU MAY 1 2014

...FLOOD WARNING EXTENDED UNTIL FRIDAY EVENING...THE FLOOD WARNING 
CONTINUES FOR
  THE SPRING CREEK NEAR IRON CITY (CR 16).
* UNTIL FRIDAY EVENING...OR UNTIL THE WARNING IS CANCELLED.
* AT 10:30 PM THURSDAY THE STAGE WAS 17.0 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 16.0 FEET. 
* FORECAST...CREST NEAR 17.3 FEET FRIDAY MORNING THEN BEGIN FALLING.
* IMPACT...AT 18.0 FEET...FLOOD WATERS APPROACH HOMES NEAR YATES ROAD 
  AND SMITH LANDING.

&&
   
LAT...LON 3114 8474 3115 8471 3109 8469 3082 8475 3082 8481


$$
537 
WGUS82 KTAE 021157
FLSTAE
FLOOD STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
757 AM EDT FRI MAY 2 2014

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN GEORGIA...
 
  SPRING CREEK NEAR IRON CITY (CR 16) AFFECTING DECATUR...MILLER AND 
  SEMINOLE COUNTIES 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ALL PERSONS WITH INTEREST ALONG THE RIVER SHOULD MONITOR THE LATEST 
FORECASTS...AND BE PREPARED TO TAKE NECESSARY PRECAUTIONS TO PROTECT 
LIFE AND PROPERTY. DO NOT DRIVE CARS THROUGH FLOODED AREAS. IF YOU 
SEE FLOOD WATERS...REMEMBER TO TURN AROUND AND DO NOT DROWN.

FOR GRAPHICAL HYDROLOGIC INFORMATION...PLEASE GO TO WEATHER.GOV AND 
CLICK ON YOUR STATE. SELECT RIVERS AND LAKES AHPS UNDER CURRENT 
CONDITIONS AND CLICK ON YOUR RIVER POINT.

&&

GAC087-201-253-031157-
/O.EXT.KTAE.FL.W.0075.000000T0000Z-140504T2150Z/
/IRCG1.1.ER.140501T2006Z.140502T2100Z.140504T1550Z.NO/
757 AM EDT FRI MAY 2 2014

...FLOOD WARNING EXTENDED UNTIL SUNDAY AFTERNOON...
THE FLOOD WARNING CONTINUES FOR THE SPRING CREEK NEAR IRON
CITY (CR 16).
* UNTIL SUNDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED.
* AT  7:45 AM FRIDAY THE STAGE WAS 17.7 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 16.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE RISING AND CREST NEAR 17.9 FEET
  LATE THIS AFTERNOON. THE RIVER WILL BEGIN FALLING BY FRIDAY EVENING. 
* IMPACT...AT 18.0 FEET...FLOOD WATERS APPROACH HOMES NEAR YATES ROAD 
  AND SMITH LANDING.

&&
   
LAT...LON 3114 8474 3115 8471 3109 8469 3082 8475 3082 8481


$$
779 
WGUS82 KTAE 031604
FLSTAE
FLOOD STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1204 PM EDT SAT MAY 3 2014

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN GEORGIA...
 
  SPRING CREEK NEAR IRON CITY (CR 16) AFFECTING DECATUR...MILLER AND 
  SEMINOLE COUNTIES 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ALL PERSONS WITH INTEREST ALONG THE RIVER SHOULD MONITOR THE LATEST 
FORECASTS...AND BE PREPARED TO TAKE NECESSARY PRECAUTIONS TO PROTECT 
LIFE AND PROPERTY. DO NOT DRIVE CARS THROUGH FLOODED AREAS. IF YOU 
SEE FLOOD WATERS...REMEMBER TO TURN AROUND AND DO NOT DROWN.

FOR GRAPHICAL HYDROLOGIC INFORMATION...PLEASE GO TO WEATHER.GOV AND 
CLICK ON YOUR STATE. SELECT RIVERS AND LAKES AHPS UNDER CURRENT 
CONDITIONS AND CLICK ON YOUR RIVER POINT.

&&

GAC087-201-253-041604-
/O.EXT.KTAE.FL.W.0075.000000T0000Z-140505T1124Z/
/IRCG1.1.ER.140501T2006Z.140502T2315Z.140505T0524Z.NO/
1204 PM EDT SAT MAY 3 2014

...FLOOD WARNING EXTENDED UNTIL MONDAY MORNING...THE FLOOD WARNING 
CONTINUES FOR
  THE SPRING CREEK NEAR IRON CITY (CR 16).
* UNTIL MONDAY MORNING...OR UNTIL THE WARNING IS CANCELLED.
* AT 11:45 AM SATURDAY THE STAGE WAS 17.3 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 16.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  EARLY MONDAY MORNING.
* IMPACT...AT 16.0 FEET...SPRING CREEK BEGINS TO OVERFLOW LOW LYING AREAS.

&&
   
LAT...LON 3114 8474 3115 8471 3109 8469 3082 8475 3082 8481


$$
007 
WGUS82 KTAE 041245
FLSTAE
FLOOD STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
845 AM EDT SUN MAY 4 2014

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN 
GEORGIA...
 
  SPRING CREEK NEAR IRON CITY (CR 16) AFFECTING DECATUR...MILLER AND
  SEMINOLE COUNTIES

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ALL PERSONS WITH INTEREST ALONG THE RIVER SHOULD MONITOR THE LATEST 
FORECASTS...AND BE PREPARED TO TAKE NECESSARY PRECAUTIONS TO PROTECT 
LIFE AND PROPERTY. DO NOT DRIVE CARS THROUGH FLOODED AREAS. IF YOU 
SEE FLOOD WATERS...REMEMBER TO TURN AROUND AND DO NOT DROWN.

FOR GRAPHICAL HYDROLOGIC INFORMATION...PLEASE GO TO WEATHER.GOV AND 
CLICK ON YOUR STATE. SELECT RIVERS AND LAKES AHPS UNDER CURRENT 
CONDITIONS AND CLICK ON YOUR RIVER POINT.

&&

GAC087-201-253-041315-
/O.CAN.KTAE.FL.W.0075.000000T0000Z-140505T1124Z/
/IRCG1.1.ER.140501T2006Z.140502T2315Z.140504T1118Z.NO/
845 AM EDT SUN MAY 4 2014

THE FLOOD WARNING IS CANCELLED FOR THE SPRING CREEK NEAR
IRON CITY (CR 16).
* AT  8:30 AM SUNDAY THE STAGE WAS 15.9 FEET. 
* FELL BELOW FLOOD STAGE AT  7:18 AM SUNDAY.
* FLOOD STAGE IS 16.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO 13.5 FEET BY MONDAY
  MORNING.

&&
   
LAT...LON 3114 8474 3115 8471 3109 8469 3082 8475 3082 8481


$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this river flood warning went out at May 1, 3:58 PM EDT, 1 minute earlier.

Area forecast discussion, May 1, 3:58 PM EDT, 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
358 PM EDT Thu May 1 2014

.Near Term [Through Tonight]...
Areas of light to moderate rainfall have persisted across much of
the area this afternoon as the region remains in a favorable
entrance region of the upper jet. Expect to see a decrease in
coverage this evening as the lead jet max pulls away to the
northeast. However, another jet max will round the base of the
trough overnight, becoming oriented much as it was today by early
Friday morning. This will support yet another round of rain moving
in off the Gulf after midnight tonight. So, after the lull this
evening, will have the return of likely PoPs in the grids after
midnight. With little remaining instability, the bulk of the rain
should be stratiform, which will keep rain rates limited and
rainfall totals below flash flood guidance.

.Short Term [Friday Through Saturday Night]...
Expect one more day of rain before the pattern begins to shift and
the region finally gets a few days to dry out. Model guidance is
in relatively good agreement that as an approaching upper trough
digs into the Mid South, that another area of rain will develop
over the northeastern Gulf and move into the Florida Big Bend.
With increasing confidence in the placement of the rain on Friday
from the global models and the hi-res output, will indicate
categorical pops across the southeastern half of the forecast
area. The airmass in place by Friday will have modified quite a
bit and not be nearly as tropical as it was earlier this week. As
a result, rainfall rates and associated rainfall totals should not
be especially significant. Rainfall amounts of 2 to 3 inches will
be possible across the Southeast Florida Big Bend with lesser
amounts further to the north and west. Essentially, this rain will
be occurring across an area that hasn't seen a lot of rainfall
this week, so there isn't a concern for widespread flooding at
this time.

By Saturday as the trough amplifies and moves eastward across the
Southeast, the bulk of the moisture will be pushed south and
eastward out of the region as even drier air arrives from the
northwest. Expect clearing skies by afternoon with temperatures
warming back to the lower 80s.

.Long Term [Sunday Through Thursday]...
The long term period will be dominated by a large high pressure
area across the region at the surface. Mid level ridging will also
build in by the middle of the week. As a result, expect dry
conditions through the long term period with temperatures warming
above climatology by Monday. In fact, the potential exists for
some lower 90s across the interior areas by the middle of the
week.

&&

.Aviation...
[Through 18Z Friday]
IFR to MVFR cigs will continue through the forecast period at all
terminals as clouds and light rain continue. Best chances for rain
and lower cigs will be at KECP, KTLH, and KVLD, especially after
06z tonight.

&&

.Marine...
Winds have diminished below headline criteria. While a slight
increase is anticipated overnight, do not expect cautionary
criteria to be met. By Saturday evening, high pressure will build
over the marine area and remain in place well into next week,
resulting in an extended period of light winds and low seas.

&&

.Fire Weather...
Low-level moisture will remain abundant through Friday before a much
drier airmass moves in for the weekend. Despite much lower RH values
on Saturday, moist soil conditions will prevent any red flag
concerns.

&&

.Hydrology...
Rainfall rates and accumulations over the last 24 hours have been
on the low side and have had little additional impact on areas
that are still experiencing flooding. Most river locations (aside
from the flashier creeks) are working toward crests that will
occur late this weekend or early next week. Primary concerns in
the Panhandle are the Choctawhatchee River which will reach major
flood levels again at Bruce. The Chipola River at Altha is already
above moderate flood levels and will move toward a crest this
weekend around 27.7 feet, which would be a top 9 crest.

Over in the Suwannee, crests have occurred through Luraville. So
expect the Suwannee upstream of Luraville to continue to recede
through the weekend as the incoming rainfall will have little or
no impact on river levels. Further downstream from Branford
through Fowlers Bluff, expect water levels to continue to rise,
though Branford should crest on Friday. Biggest concern downstream
of Branford is whether there's enough water in the system to reach
moderate flood levels at Wilcox and move toward 7 feet at Fowlers
Bluff. The current thinking at this time is that we'll come up
just short of moderate flood at Wilcox, though an eventual crest
in 4 days or so near 13.5-13.7 feet is certainly possible. Fowlers
Bluff is still about 6-7 days away from cresting somewhere just
below 7 feet.

&&

.Preliminary Point Temps/PoPs...

Tallahassee   56  66  49  81  54 /  60  80  40  10   0
Panama City   57  65  57  77  64 /  60  80  20  10   0
Dothan        54  73  52  82  56 /  40  50  10   0   0
Albany        55  71  52  82  55 /  30  60  20  10   0
Valdosta      58  68  51  78  53 /  50  90  50  10   0
Cross City    62  75  56  78  52 /  50 100  80  30   0
Apalachicola  59  66  55  76  61 /  70  80  40  10   0

&&

.TAE Watches/Warnings/Advisories...

FL...High Rip Current Risk until 1 AM EDT /Midnight CDT/ Friday for
     Coastal Bay-Coastal Gulf-South Walton.

GA...None.
AL...None.
GM...None.

&&

NEAR TERM...CAMP
SHORT TERM...GODSEY
LONG TERM...GODSEY
AVIATION...CAMP
MARINE...GODSEY
FIRE WEATHER...CAMP
HYDROLOGY...GODSEY

Nearby

River Flood Warnings in Georgia, 2014Every river flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.